Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had cataract surgery in both eyes. Implanted with multi-focal lens. What causes to have flickers in vision?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1040 Questions
I underwent a cataract surgery about 8 weeks ago on both eyes at the same time. My both eyes were implanted with Alcon Multi-focal lenses. Although I had floaters before my cataract surgery, I now also have flickers in my vision after the surgery.
Posted Thu, 5 Dec 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 22 hours later
My Dear, Thanks for sending your query to us. These floaters are opaceties in the vitreous cavity which is a gelly like fluid at the back of eye and we do not attach too much importence to them unless they are of sudden onset. These flickerings are important as they may indicate some damage to the periphery of retina. What is needed that you have a retinal examination of the periphery of retina and if there are any degenerative patches there they have to be tackled. At best some precaution is to be taken regarding heavey weight lifting and sudden jerky movement. Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor